Sep 2, 2012
Its been a long year. In December 2012 I had a somewhat minor surgery and then a week or so later I had blood work done. My VL was was about 50. Two months later I was UD. In March I had a colon resection (removal of my right colon) and in May my VL was slightly over 50 again. I just had blood work done and now my VL is 880 with Tcells of 560. (560 is about the highest i have ever had) My Doctor is not overly concerned. He feels that these are just blips possibly caused by two back to back surgeries. He feels that since my Tcells seem good that another test in a couple of months will show a drop in VL. All other labs were good. He also ordered a resistance test but did not have the result yet. He said that the resistance test may not doable since they dont usually show anything with a VL less than 1000.
My adherence is as close to perfect as possible. I have never missed a dose. Late by a couple of hours on 3 or 4 occasions and one time nearly 13 hours late. (was taking an antibiotic at the time that looked similar to Atripla and took that instead of the Atripla by accident. Didnt realize it until the next day) This was nearly 2 years ago and in the last year I have been right on the money every day.
Since the colon surgery i have had some very loose stools. Not really all out diarrhea but I have been going 3 or 4 times a day and lets just say I can expel everything with no effort. :P I have been reading up on medication absorption and finding that gastro-intestinal irregularities can adversely affect the absorption of HIV meds.
Any thoughts would be appreciated.
In a nutshell: prior to December 2011, undetectable since start of ART in 7/09 12/15/11 appendectomy 12/27/11 VL 150 +/- tcells 400ish 2/28/12 VL UD 3/10/12 Right colon resection 5/20/12 VL 60 +/- tcells 400s 8/25/12 VL 880 tcells 580s
| Response from Dr. Holodniy
In general, I agree with everything your doctor concluded and said. I agree the numbers have to be repeated and I wouldn't wait any longer two months. A viral load of 880 though is getting a bit beyond the blipping range. Your thought about an absorption issue is a good one. A drug level for efavirenz or tenofovir could be ordered from a blood sample taken right before your next dose to see what kinds of blood levels you are maintaining.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Kissing Cold Sore Worried I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Pain In Urethra After Anal Fingering Worried I Have
- Shingles After Blowjob Worried I Have HIV
- Swollen Lymph Nodes After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.